I have a question but apologies if it's already been answered. If PVC's are sometimes caused by stress, and stress is caused by too much adrenaline, is there a medication to reduce the amount of adrenaline our bodies produce? I know we need a certain amount of adrenaline to be able to cope with "fight or flight" scenarios but just wondered if a reduction in it through medication may also help reduce the PVC's. Again, apologies if this has alreaady been covered of this forum but though I'd ask!!
It's a very good question. Unfortunately, reducing adrenaline production is a chemical process that would cause multiple problems for the human physiology. However, reducing stress and reducing the bodies REACTION to adrenaline is possible. That's what beta blockers do. They inhibit the adrenaline receptors in cardiac/muscle cells. This is one reason why they produce GENERAL sleepiness...the adrenaline is blocked in more than just the heart!!!!
As for the stress...reducing the amount of reaction to stress is usually accomplished by meditation or stress reduction in the individual, but for a pharmeceutical treatment, most doctors turn to SSRI's. These drugs increase the amount of seratonin in the brain, and this reaction has the side effect of making you less emotive and therefore less "stressable."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.